Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.




Nonnegative expansions of polynomials

Author: M. Wayne Wilson
Journal: Proc. Amer. Math. Soc. 24 (1970), 100-102
MSC: Primary 42.15
MathSciNet review: 0287244
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider expanding a set of orthogonal polynomials $\{ {q_i}(x)\}$ as a combination of orthogonal polynomials $\{ {p_i}(x)\}$. A sufficient condition to ensure that the expansion coefficients are nonnegative is derived. It is shown by counter-example that it is not a necessary condition.

References [Enhancements On Off] (What's this?)

  • Philip J. Davis, Interpolation and approximation, Blaisdell Publishing Co. Ginn and Co. New York-Toronto-London, 1963. MR 0157156
  • Gabor Szegö, Orthogonal polynomials, American Mathematical Society Colloquium Publications, Vol. 23, American Mathematical Society, Providence, R.I., 1959. Revised ed. MR 0106295
  • Richard S. Varga, Matrix iterative analysis, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1962. MR 0158502

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42.15

Retrieve articles in all journals with MSC: 42.15

Additional Information

Keywords: Expansions in orthogonal polynomials
Article copyright: © Copyright 1970 American Mathematical Society